Alert archive / Nevada / Lake Wind Advisories in 2011
Lake Wind Advisory 49, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jun 6, 2011, 10:38 AM PDT for 4 counties in Nevada. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2011, 10:38 AM PDT (17:38 UTC)
- Expired
- Jun 6, 2011, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS75 KREV 061738 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1038 AM PDT MON JUN 6 2011 NVZ004-070145- /O.NEW.KREV.LW.Y.0049.110606T1738Z-110607T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 1038 AM PDT MON JUN 6 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS FOR PYRAMID LAKE: 1 TO 3 FEET WITH THE HIGHEST WAVES ON THE EAST SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
348 WWUS75 KREV 062340 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 440 PM PDT MON JUN 6 2011 NVZ004-070300- /O.CON.KREV.LW.Y.0049.000000T0000Z-110607T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 440 PM PDT MON JUN 6 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS FOR PYRAMID LAKE: 1 TO 3 FEET WITH THE HIGHEST WAVES ON THE EAST SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
584 WWUS75 KREV 070304 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 804 PM PDT MON JUN 6 2011 NVZ004-070415- /O.EXP.KREV.LW.Y.0049.000000T0000Z-110607T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 804 PM PDT MON JUN 6 2011 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED THIS EVENING AND WILL REMAIN BELOW LAKE WIND ADVISORY LEVELS. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 6, 3:30 AM PDT, 7 hours 8 minutes earlier.
Area forecast discussion, Jun 6, 3:30 AM PDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 330 AM PDT MON JUN 6 2011 .SHORT TERM... UPPER LOW MOVING INLAND CONTINUES TO BRING WIDESPREAD RAIN AND SNOW THIS MORNING TO THE SIERRA AND THE HWY 395 CORRIDOR. WITH THE LOW JUST A LITTLE FURTHER SOUTH THAN PROJECTED...FOCUS FOR THE HEAVIEST PRECIP HAS SHIFTED TO SIERRA LOCATIONS BETWEEN THE NRN TAHOE BASIN AND PLUMAS/LASSEN COUNTY LINE...AND LOCATIONS ALONG HWY 395 FROM RENO/CC TO DOYLE. AS OF 3 AM...AROUND AN INCH OF RAIN HAS FALLEN IN THESE LOCATION SINCE LAST NIGHT. PRECIP HAS BEEN HEAVY ENOUGH FOR A LONG ENOUGH DURATION OVER TRUCKEE/TAHOE AREA TO CAUSE THE LOWEST COUPLE THOUSAND FEET TO BECOME ISOTHERMAL NEAR FREEZING...BRINGING SNOW LEVELS LOCALLY DOWN TO LAKE LEVEL. WEB CAMS HAVE SHOWN A WET SLUSHY ACCUMULATION ON THE NORTHWESTERN SHORES AND IN TRUCKEE...BUT THIS SHOULD MELT RATHER QUICKLY AS PRECIP INTENSITY DECREASES AND SNOW CHANGES BACK OVER TO RAIN...PERHAPS AS EARLY AS SUNRISE. UNTIL THEN...TEMPORARY SLUSHY ACCUMULATIONS DURING PERIODS OF HEAVY SNOW WILL CAUSE SLICK DRIVING CONDITIONS. AWAY FROM THE TAHOE BASIN WHERE PRECIP IS NOT AS HEAVY...SNOW LEVELS ARE AROUND 7500 FT. DECIDED TO DROP THE WINTER WX ADVISORY FOR MONO COUNTY AS RADAR AND SURFACE OBSERVATIONS INDICATE VERY LITTLE PRECIP...AND SNOW HAS NOT BEEN AN ISSUE ON HWY 395. HEAVY RAINFALL HAS CAUSED MODERATE RISES ON SOME SMALL CREEKS AND STREAMS AROUND THE TAHOE BASIN AND ON THE EAST OF THE CARSON RANGE. LOWERING SNOW LEVELS SHOULD HELP MITIGATE SOME OF THE RUNOFF FROM THE HIGHER ELEVATIONS...HOWEVER CONTINUED STEADY PRECIP THIS MORNING WITH EMBEDDED HEAVIER BURSTS OF RAIN COULD RESULT IN SOME ADDITIONAL URBAN AND SMALL STREAM ISSUES. SEE THE HYDRO SECTION BELOW FOR MORE DETAILS. RAIN WILL TAPER TO SHOWERS LATER THIS MORNING AS THE LOW CONTINUES TO LIFT NORTHEAST. HOWEVER...STEADY RAIN MAY LINGER A LITTLE LONGER INTO THE MORNING FROM LAKE TAHOE TO PLUMAS/LASSEN COUNTY DUE TO THE DEVELOPMENT OF A WRAP-AROUND BAND. CONTEMPLATED REMOVING MENTION OF THUNDER FROM THE FORECAST FOR THIS AFTERNOON FOR THE BASIN AND RANGE AS MODELS NOW KEEP ALL THE INSTABILITY TO THE NORTH AND EAST OF THE AREA...BUT COULD NOT RULE IT OUT JUST YET. MOST OF THE PRECIP SHOULD MOVE OUT OF THE REGION BY THIS EVENING. UPSTREAM ENERGY BEHIND OUR EXITING LOW WILL RESULT IN A HANGBACK TROUGH TUE. THIS WILL KEEP TEMPS ALOFT FAIRLY COOL...AND WITH A LITTLE DAYTIME HEATING...RESULT IN THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS IN THE AFTERNOON/EVENING...MAINLY ALONG AND SOUTH OF I-80. AREAS NEAR THE OREGON BORDER LOOK TO REMAIN DRY TUE AFTERNOON. CANNOT RULE OUT CONVECTION WED AFTERNOON FOR THE SAME GENERAL AREAS AS ANOTHER LOW DROPS INTO WA/OR...SO MAINTAINED SLIGHT CHANCES IN THE FORECAST. SCV .LONG TERM...THURSDAY THROUGH SUNDAY NO CHANGE TO THE ONGOING FORECAST. MODELS IN DECENT AGREEMENT WITH UPPER LOW PASSING NORTH OF THE AREA WEDNESDAY AND RIDGE APPROACHING THE WEST COAST. THIS WILL HELP PRODUCE WARMER AND DRIER CONDITIONS FOR LATE THIS WEEK. HIGHS IN THE WESTERN NEVADA VALLEYS COULD REACH 80 BY FRIDAY AND LOWS TO MID 80S FOR THE WEEKEND. IN THE SIERRA...HIGHS SHOULD CLIMB INTO THE LOW 70S...WHICH WILL INCREASE SNOW MELT RUNOFF FROM THE WELL ABOVE AVERAGE SNOWPACK FOR JUNE WITH INCREASING RIVER AND STREAM FLOW. MODELS TRY TO PUSH A TROUGH INTO NORTHERN CALIFORNIA LATE IN THE WEEKEND...WHICH MAY PRODUCE A FEW SHOWERS AND GUSTY WINDS ALONG THE SIERRA FRONT. BRONG && .AVIATION... AREA OF RAIN CONTINUES TO AFFECT WESTERN NEVADA AND THE SIERRA THIS MORNING WITH MVFR CONDITIONS AT THE TERMINALS. CEILINGS MAY DROP BRIEFLY TO IFR AT KTVL AND KTRK THIS MORNING DUE HEAVY PRECIPITATION CREATING AN ISOTHERMAL LAYER AND LOWERING SNOW LEVELS TO NEAR 6000 FEET. OTHERWISE...FREEZING LEVELS SHOULD REMAIN ABOVE 7000 FEET THROUGH THIS MORNING. AREA OF RAIN WILL DECREASE IN THE RENO-TAHOE AREA AFTER 18Z AS THE LOW MOVES OVERHEAD AND A WEST FLOW INCREASES. THE LOW PUSHES OFF TO THE EAST TONIGHT...BUT A SECOND SYSTEM WILL DROP INTO THE AREA TUESDAY WITH ADDITIONAL SHOWERS AND THUNDERSTORMS POSSIBLE. BRONG && .HYDROLOGY... MODERATE TO HEAVY RAIN CONTINUES ALONG HIGHWAY 395 FROM MONO COUNTY NORTH INTO LASSEN COUNTY. AN EAST FLOW IS GENERATING AN UPSLOPE ENHANCEMENT TO THE PRECIP ALONG THE CARSON RANGE SHOULD SWITCH TO THE WEST AS THE MAIN LOW PASSES OVERHEAD. PRECIP TOTALS SO FAR ARE RISING ABOVE 1.00 INCH...WITH SEVERAL RAPID RISES ON CREEKS AND STREAMS IN THE TAHOE BASIN AND OUT OF THE CARSON RANGE AND INTO CARSON CITY AND SOUTH RENO. MAIN CONCERN THIS MORNING WILL BE PONDING OF ROADS IN URBAN AREAS...AND SMALL CREEKS THAT MAY NEAR BANKFULL OR EVEN CAUSE SOME MINOR FLOODING. LOWERING SNOW LEVELS THROUGH THIS MORNING WILL HELP LOWER THE OVERALL FLOOD THREAT IN THE TAHOE BASIN....BUT CREEKS WILL CONTINUE TO RUN HIGH IN THE RENO-CARSON CITY AREA. MOST MAINSTEM RIVERS WELL BELOW LEVEL OF CONCERN FOR TONIGHT. WEST WALKER RIVER WILL CONTINUE A STEADY RISE THE NEXT FEW DAYS TO REACH MONITOR STAGE ON JUNE 10TH. THE WEST FORK OF THE CARSON RIVER BETWEEN WOODFORDS AND GARDNERVILLE WILL REMAIN NEAR MONITOR STAGE THE NEXT COUPLE DAYS. BRONG && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jun 5, 3:14 PM PDT, 19 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 314 PM PDT SUN JUN 5 2011 CAZ070>073-NVZ001>005-061100- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 314 PM PDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE EVENING PROGRESSES. BRIEF HEAVY RAINS AND SMALL HAIL EXPECTED WITH THESE STORMS. FLASH FLOODING POTENTIAL IS LIMITED UNLESS STORMS TRAIN. WIDESPREAD MODERATE RAIN WITH HIGH ELEVATION SNOW OVERNIGHT INTO MONDAY MORNING. NO FLOODING ISSUES BUT VERY MINOR URBAN/SMALL STREAM FLOODING POSSIBLE. RIVERS AND STREAMS WILL ALSO RISE BUT NO FLOODING EXPECTED ON MAIN STEM RIVERS. ALSO...FOR HIGHER ELEVATION SNOW IN MONO COUNTY A WINTER WEATHER ADVISORY HAS BEEN ISSUED...SEE WMO HEADER WWUS45 KREV FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE RAIN WILL CONTINUE DURING MONDAY MORNING BEFORE DIMINISHING DURING THE AFTERNOON WITH SIMILAR IMPACTS TO TONIGHT. DRIER WEATHER IS EXPECTED FOR TUESDAY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDARD OPERATING PROCEDURES. JHW HTTP://WEATHER.GOV/RENO
In the hours before
Local storm report, Jun 6, 7:24 AM PDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
724 AM PDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM HEAVY RAIN 2 SE SPANISH SPRINGS 39.65N 119.69W
06/06/2011 M1.08 INCH WASHOE NV TRAINED SPOTTER
A TOTAL OF 1.08 INCHES OF RAINFALL IN THE PAST 24 HOURS.
0655 AM HEAVY RAIN 5 N RENO 39.61N 119.82W
06/06/2011 M1.08 INCH WASHOE NV CO-OP OBSERVER
A TOTAL OF 1.08 INCHES OF RAINFALL HAS BEEN RECORDED AT
THE NWS OFFICE IN NORTH RENO SINCE SUNDAY MORNING.
0655 AM HEAVY RAIN RENO 39.54N 119.82W
06/06/2011 M1.10 INCH WASHOE NV ASOS
A TOTAL OF 1.10 INCHES OF RAINFALL HAS BEEN RECORDED AT
THE RENO/TAHOE INTERNATIONAL AIRPORT SINCE SUNDAY
MORNING.
0657 AM HEAVY RAIN SOUTH LAKE TAHOE 38.94N 119.98W
06/06/2011 M1.46 INCH EL DORADO CA ASOS
A TOTAL OF 1.46 INCHES OF PRECIPITATION HAS BEEN RECORDED
AT THE SOUTH LAKE TAHOE AIRPORT SINCE SUNDAY MORNING. A
TRACE OF SNOWFALL HAS ALSO OCCURRED.
0700 AM HEAVY RAIN 1 NNW CARSON CITY 39.18N 119.77W
06/06/2011 M0.93 INCH CARSON CITY NV TRAINED SPOTTER
A TOTAL OF 0.93 INCH OF RAINFALL HAS BEEN REPORTED IN
CARSON CITY IN THE PAST 24 HOURS.
0705 AM HEAVY RAIN 1 NE CARSON CITY 39.18N 119.75W
06/06/2011 M1.03 INCH CARSON CITY NV TRAINED SPOTTER
A TOTAL OF 1.03 INCHES OF RAINFALL REPORTED IN CARSON
CITY IN THE PAST 24 HOURS.
0716 AM HEAVY RAIN 1 SW RENO 39.53N 119.84W
06/06/2011 M0.90 INCH WASHOE NV NWS EMPLOYEE
A TOTAL OF 0.90 INCH OF RAINFALL WAS REPORTED IN
SOUTHWEST RENO IN THE PAST 12 HOURS.
&&
O'HARALocal storm report, Jun 6, 9:11 AM PDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
911 AM PDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM HEAVY RAIN 10 NW RENO 39.64N 119.96W
06/06/2011 M1.78 INCH WASHOE NV NWS EMPLOYEE
A TOTAL OF 1.78 INCHES OF PRECIPITATION IN THE PAST 36
HOURS WAS REPORTED IN THE COLD SPRINGS AREA NORTH OF
RENO.
0800 AM SNOW 1 NE INCLINE VILLAGE 39.26N 119.95W
06/06/2011 E4.0 INCH WASHOE NV PUBLIC
3 TO 4 INCHES OF NEW SNOW OVERNIGHT AT INCLINE VILLAGE.
ELEVATION 6800 FEET.
0819 AM SNOW 4 W PROSSER CREEK RESER 39.37N 120.25W
06/06/2011 M3.5 INCH NEVADA CA TRAINED SPOTTER
A TRAINED WEATHER SPOTTER NEAR TAHOE DONNER REPORTED 3 TO
4 INCHES OF SNOWFALL IN THE PAST 24 HOURS AT AN ELEVATION
OF 6500 FEET. NO ROAD IMPACTS.
0832 AM SNOW 5 ENE CISCO 39.32N 120.45W
06/06/2011 M3.0 INCH NEVADA CA TRAINED SPOTTER
MEASURED NEAR KINGVALE AT 6037 FT. RAIN CHANGED TO SNOW
AT AROUND 1 AM PDT. 24 HR PRECIPITATION OF 1.66 INCHES.
0907 AM HEAVY RAIN 1 NW COLD SPRINGS VALLE 39.68N 119.97W
06/06/2011 M1.56 INCH WASHOE NV TRAINED SPOTTER
STORM TOTAL OF 1.56 INCHES MEASURED OVER PAST 36 HOURS.
0907 AM HEAVY RAIN 1 N COLD SPRINGS VALLEY 39.68N 119.96W
06/06/2011 M1.33 INCH WASHOE NV TRAINED SPOTTER
24 HOUR TOTAL OF 1.33 INCHES.
&&
ELLocal storm report, Jun 6, 9:13 AM PDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
913 AM PDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 4 S CARSON CITY 39.11N 119.76W
06/06/2011 CARSON CITY NV LAW ENFORCEMENT
SHERIFF OFFICE DISPATCH REPORTED MINOR FLOODING INTO ROAD
NEAR CLEAR CREEK IN SOUTH CARSON CITY.
&&
SSNYDERThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:50 AM PDT | Areal Flood Advisory | REV | Douglas, Washoe | 6 hr |
Nearby
Lake Wind Advisories in Nevada, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.